Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 41, NWS Wichita, KS

March 24, 2009Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 24, 2009, 4:57 AM CDT for Labette County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2009, 4:57 AM CDT (09:57 UTC)
Expired
Mar 24, 2009, 5:30 AM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Labette County, KS

The radar

The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 5:02 AM CDTTSTM WND GST 70Edna, KSQUARTER SIZE HAIL WAS ALSO REPORTED WITH THIS STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 11:43 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240957
SVRICT
KSC099-241030-
/O.NEW.KICT.SV.W.0041.090324T0957Z-090324T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
457 AM CDT TUE MAR 24 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 530 AM CDT.

* AT 454 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS
  LOCATED NEAR EDNA...OR 12 MILES EAST OF COFFEYVILLE...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...BARTLETT...CHETOPA...EDNA...LABETTE...OSWEGO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS.

LAT...LON 3699 9543 3716 9546 3738 9515 3739 9508
      3700 9506
TIME...MOT...LOC 0957Z 230DEG 55KT 3705 9537

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 241007
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
507 AM CDT TUE MAR 24 2009

KSC099-241030-
/O.CON.KICT.SV.W.0041.000000T0000Z-090324T1030Z/
LABETTE KS-
507 AM CDT TUE MAR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 530 AM CDT...

AT 504 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DAMAGING WINDS TO 75 MPH.  THIS STORM WAS LOCATED NEAR 
EDNA...OR 16 MILES SOUTH OF PARSONS...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR OSWEGO BY 515 AM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT LABETTE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3699 9543 3716 9546 3738 9515 3739 9508
      3700 9506
TIME...MOT...LOC 1006Z 230DEG 54KT 3713 9526

$$

CARUSO
000 
WWUS53 KICT 241015
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CDT TUE MAR 24 2009

KSC099-241030-
/O.CON.KICT.SV.W.0041.000000T0000Z-090324T1030Z/
LABETTE KS-
515 AM CDT TUE MAR 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 530 AM CDT...

AT 514 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DAMAGING WINDS UP TO 75 MPH.  THIS STORM WAS LOCATED NEAR 
BARTLETT...OR 17 MILES SOUTH OF PARSONS...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR OSWEGO BY 520 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 3699 9543 3716 9546 3738 9515 3739 9508
      3700 9506
TIME...MOT...LOC 1015Z 233DEG 44KT 3711 9517

$$

CARUSO
000 
WWUS53 KICT 241027
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
527 AM CDT TUE MAR 24 2009

KSC099-241037-
/O.EXP.KICT.SV.W.0041.000000T0000Z-090324T1030Z/
LABETTE KS-
527 AM CDT TUE MAR 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR LABETTE COUNTY WILL EXPIRE AT
530 AM CDT...

AT 527 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3699 9543 3716 9546 3738 9515 3739 9508
      3700 9506
TIME...MOT...LOC 1027Z 233DEG 44KT 3720 9502

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:22 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 24, 3:22 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
322 AM CDT TUE MAR 24 2009

.DISCUSSION...
MAIN FORECAST CONCERNS ARE ASSOCIATED WITH NEXT STRONG SYSTEM TO
MOVE THROUGH THURSDAY NIGHT THROUGH FRIDAY NIGHT...WITH THE
LIKELIHOOD FOR SNOWFALL ACROSS MUCH OF THE AREA.

TODAY-WEDNESDAY NIGHT:
VERY DYNAMIC SYSTEM OVER THE PLAINS TONIGHT...WITH CLOSED UPPER
LEVEL LOW AND CONVECTION CONTINUING JUST AHEAD OF THE PV ANOMALY
FROM NORTHEAST KANSAS...NORTHWEST MISSOURI AND SOUTHERN IOWA.
CONVECTION OVER THE FORECAST AREA HAS WEAKENED CONSIDERABLY SINCE
THE EVENING...WITH MAINLY STRATIFORM RAINFALL REMAINING OVER
SOUTHEAST KANSAS. THIS RAINFALL WILL LINGER INTO THE MORNING
HOURS...BUT WILL BE EAST OF THE AREA BY NOON. WITH WINDS REMAINING
BELOW ADVISORY CRITERIA THROUGHOUT THE FORECAST AREA...WILL CANCEL
THE WIND ADVISORY WITH THE NEW FORECAST PACKAGE.

THE MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION TODAY...WITH
HIGH PRESSURE BRIEFLY BUILDING IN ON WEDNESDAY. MODELS ARE SHOWING A
WEAK DISTURBANCE TO COME THROUGH WEDNESDAY NIGHT...BRINGING SOME
RAIN CHANCES TO SOUTHEAST KANSAS. WE HAVE INTRODUCED SOME RAIN
CHANCES IN SOUTHEAST KANSAS...HOWEVER IT LOOKS LIKE LOW QPF AMOUNTS.

THURSDAY-SUNDAY:
ANOTHER LONGWAVE TROUGH WILL MOVE ACROSS THE PLAINS FOR THURSDAY
NIGHT THROUGH FRIDAY NIGHT...WITH STRONG DYNAMICS ONCE AGAIN. WHILE
THERE HAVE BEEN SOME DIFFERENCES AMONG MODELS THE PAST FEW
DAYS...THE GFS AND ECMWF ARE REALLY IN PRETTY GOOD AGREEMENT AT THIS
POINT. THE GFS IS A BIT FASTER...BUT TRACK IS VERY CLOSE TO THE MORE
SOUTHERLY ECMWF TRACK THAT HAS BEEN INDICATED FOR A FEW RUNS NOW.
WHAT THIS MEANS FOR THE FORECAST AREA (ESPECIALLY CENTRAL INTO SOUTH
CENTRAL KANSAS) IS A GREATER CHANCE FOR ACCUMULATING SNOWFALL.
FORECAST SOUNDINGS FROM THE GFS SHOW RAIN CHANGING TO SNOW IN
CENTRAL KANSAS ON THURSDAY NIGHT...IN SOUTH CENTRAL KANSAS ON
FRIDAY...AND POSSIBLY EVEN SOUTHEAST KANSAS ON FRIDAY NIGHT. THE
COBB CARIBOU SNOW AMOUNT OUTPUT HAS BEEN SHOWING A SWATH OF MORE
THAN ONE FOOT OF SNOW...ALTHOUGH THE LOCATION HAS BEEN VARYING WITH
EACH RUN. WHILE CONFIDENCE IS NOT HIGH IN SUCH A SIGNIFICANT
SNOWFALL...CONFIDENCE HAS CERTAINLY INCREASED IN BOTH PRECIPITATION
CHANCES AND TYPE. HAVE ADJUSTED THESE TWO FIELDS WITH THIS FORECAST
PACKAGE...AND WILL CONTINUE TO MONITOR FOR THE DETAILS IN THE NEXT
COUPLE DAYS.

TEMPERATURES HAVE BEEN LOWERED FAIRLY SIGNIFICANTLY TO ACCOUNT FOR
THE MODEL TRENDS. AFTER MILD CONDITIONS THIS WEEK...AND FOR MUCH OF
THE WINTER FOR THAT MATTER...CONDITIONS ON FRIDAY WILL FEEL LIKE
WINTER HAS RETURNED.

TEMPERATURES WILL REBOUND FAIRLY QUICKLY BY THE END OF THE WEEKEND
AS SUNSHINE AND SOUTHERLY FLOW RETURN.

SCHRECK

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINE OF THUNDERSTORMS ALONG A COLD FRONT WILL AFFECT KICT FOR THE
FIRST COUPLE HOURS OF THE FORECAST...THEN KCNU LATER TONIGHT. KCNU
WILL ALSO SEE SOME SCATTERED THUNDERSTORMS AHEAD OF THE LINE.
WINDS WILL CONTINUE TO BE GUSTY THROUGH MUCH OF THE TAF
PERIOD...AND WILL WEAKEN AROUND SUNSET ON TUESDAY. COULD SEE SOME
INSTABILITY SHOWERS AT KRSL AND KSLN TUESDAY AFTERNOON...BUT ONLY
PUT IT IN THE FORECAST FOR KRSL FOR NOW WHERE CONFIDENCE IS HIGHER.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  33  61  41 /  10  10  10  20
HUTCHINSON      53  32  60  39 /  10  10  10  10
NEWTON          55  32  60  40 /  10  10  10  10
ELDORADO        58  33  61  40 /  10  10  10  20
WINFIELD-KWLD   62  34  63  40 /  10  10  10  30
RUSSELL         46  29  59  36 /  10  10  10  10
GREAT BEND      48  30  59  37 /  10  10  10  10
SALINA          48  33  59  40 /  10  10  10  10
MCPHERSON       52  31  59  39 /  10  10  10  10
COFFEYVILLE     61  33  61  43 /  40  10  10  40
CHANUTE         58  33  59  43 /  30  10  10  30
IOLA            58  33  59  43 /  30  10  10  30
PARSONS-KPPF    59  33  60  43 /  40  10  10  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 23, 8:19 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT MON MAR 23 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
819 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA SOUTH AND EAST
OF A LINE FROM MCPHERSON TO KINGMAN TO ANTHONY. THE PRIMARY
THREATS WILL BE UP TO GOLF BALL SIZED HAIL...WINDS TO AROUND 60
MPH AND LOCALLY HEAVY RAIN. A BRIEF/ISOLATED TORNADO CANNOT BE
RULED OUT...MAINLY ACROSS THE FLINT HILLS.

STRONG AND GUSTY WINDS ARE EXPECTED BOTH AHEAD AND BEHIND THE
COLD FRONT. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL DETAILS.

HIGH OR VERY HIGH FIRE DANGER WILL PERSIST THROUGHOUT MUCH OF THE
NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY
MORNING.

HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY
THROUGH SATURDAY.

THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT
ACROSS CENTRAL KANSAS...AS WELL AS PARTS OF SOUTH CENTRAL KANSAS.

THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
KANSAS ON THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT SOUTH AND EAST
OF A LINE FROM MCPHERSON TO KINGMAN TO ANTHONY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Mar 24, 12:04 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1204 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     HAIL             7 N PARK CITY           37.90N 97.32W
03/23/2009  E1.00 INCH       SEDGWICK           KS   PUBLIC

&&

SCHRECK
Local storm report, Mar 24, 12:22 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1222 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     HAIL             ANDALE                  37.79N 97.63W
03/24/2009  E1.00 INCH       SEDGWICK           KS   PUBLIC

&&

HOWERTON
Special weather statement, Mar 24, 12:24 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1224 AM CDT TUE MAR 24 2009

KSZ052-053-069-240600-
BUTLER-CHASE-MARION-
1224 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE AND MARION COUNTIES...

AT 1223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM COTTONWOOD
FALLS TO NEAR WHITEWATER. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE
EXPECTED WITH THIS LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Mar 24, 3:00 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
300 AM CDT TUE MAR 24 2009

KSZ100-240845-
LABETTE-
300 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF EDNA...OR 16 MILES SOUTHEAST
OF COFFEYVILLE...AND MOVING NORTH AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Mar 24, 3:26 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CDT TUE MAR 24 2009

KSZ100-240915-
LABETTE-
326 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 325 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COFFEYVILLE...AND MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Mar 24, 3:53 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CDT TUE MAR 24 2009

KSZ100-240930-
LABETTE-
353 AM CDT TUE MAR 24 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE COUNTY...

AT 350 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BARTLETT...OR 18 MILES SOUTH OF PARSONS...
AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:04 PM CDTAreal Flood WarningICTSaline3 hr
Mar 23, 10:19 PM CDTSevere Thunderstorm WarningICTMarion41 min
Mar 23, 10:57 PM CDTSevere Thunderstorm WarningICTChase22 min
Mar 24, 12:01 AM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick26 min
Mar 24, 6:32 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more12 hr
Mar 24, 7:40 AM CDTAreal Flood WarningICTLabette5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.